| Model Number |
8637-20 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Necrosis (1971); Pocket Erosion (2013); Sepsis (2067); Seroma (2069); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2013
Type of Reportable Event
Serious Injury
Event or Problem Description
Information was received from a consumer (con) regarding a patient receiving unknown medication.It was reported the patient had their pump explanted in 2013 due to contamination, no further information was given.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received from a healthcare professional (hcp) reported the patient had pump erosion at the implant site.On (b)(6) 2012 the patient had fluid accumulation and it had been aspirated.On (b)(6) 2012 the patient had more fluid and the fluid had tested negative for growth.On (b)(6) 2012 the pump had been explanted and discarded.The cause for the fluid accumulation had been unknown.Additionally the hcp had provided the patients weight at the time of the explant.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received from a patient reporting that the cause of the contaminated pump was due to a stack of 4x4 gauze being left on top of the pump after they sewed him up.The pump site continued to get fluid around the pump.About a month later the patient stated they finally figured it out after he got gangrene.The gangrene was from pump to spine.The contaminated pump had infection in his spine, whole body, spinal fluid and his blood stream.